what meds would you recomend?
Jun 14, 2010
I just finished my first year on meds I was on atriplia for 10 months (changed doctors after 3 months and no one read my tests results virco phenotype and trofile because I moved.I have had good results for 6 months then a drop to 153 up from a starting cd4 of 107 high was in dec 09 163. viral load started 22751 log4.4 dropping to les than 48 copies in 4 months and still is 48 copys. can I send the tests along with the labs and meds via attachments in a separate email? that way you will have most of what you need to answer possible meds I think something not working right because the cd 4 are not going up! I have just had a tooth removed and the shingles in nose area havent cleared up andI feel my vision is being effected so can you look it over? I didnt see any question exactly like mine being the tropotype result is r5 and my meds are for a different dm or X4?
Response from Dr. McGowan
One thing to remember is that the medications only action is to suppress the HIV..stop it from copying itself (replication). The increase in the CD4 count follows based on how well your body can heal itself once the HIV is turned off. So the meds seem to be doing their job, the viral load is remaining undetectable.
Some thoughts on your CD4 recovery: 1) You had a bout of the shingles and an infected tooth...these infections may keep the CD4 count down...but should rebound once treated. 2)the CD4 count can vary based on the lab used to measure...since you changed doctors the lab may have changed and the results could be affected. Best to follow the trends in the same lab. 3) Starting with low CD4 can make the recovery process slower. The counts can continue to slowly increase for several years. 4) Ask your doctor to go over the CD4% (percentage), that number may be a more steady reflection of the changes in your immune system. The absolute (or total) CD4 count can go up and down frequently (it reflects the CD4 count in the blood only...and these cells are mostly in the tissues where they fight infections).
So at this point I don't see an immediate need to change meds. Hope this helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Dizziness A Symptom Of Acute HIV Infection?
- Is Penis Discharge A Symptom Of HIV?
- Bloody Nose After Sex With Stripper Worried I Have HIV
- Hpv After Handjob Sign Of HIV AIDS
- Testicular Pain After Oral Sex Worried I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.